Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Burning tongue syndrome - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   I was in the middle of a chat with a doc, what happened???
Doctor :   Hello.
Doctor :   I have gone through your query.
User :   Thank you. I do not have white stuff, or lesions.
Doctor :   Ok.
Doctor :   When was the last time you did a blood work out? as Nutritional deficiencies can also cause these symptoms
User :   Just had it done. Nothing bad. No B6 problems, no thyroid problems. Anything specific you a re looking for? Chol normal, bp normal.
Doctor :   Iron, folate and vitamin B complex deficiencies.
User :   I was slightly anemic. No folate issues, no B issues. If I took iron, howmuch daily is good?
User :   I am no longer menstruating
Doctor :   Ok.
Doctor :   60mg tablet would be fine.
Doctor :   What is your Hb level?
User :   I don't have it exactly. Is that hemoglobin? I had it done, the doc called and said I was "slightly" anemic, and we have an appt next week to discuss it.
Doctor :   Yes.
User :   So, what else
Doctor :   It looks like a case of post menopausal syndrome.
User :   Ok, so what do I do about that? I use a Femring for extra Biestrogen.
Doctor :   It will take time for it to resolve.
User :   Is the iron problem a part of PMPSyndrome?
Doctor :   No.
User :   Time for it to resolve is not useful as info. Does that mean a year, a decade?
User :   Could you please describe PMP Syndrome to me?
Doctor :   In some case it may last up to 5 to 6 years.
Doctor :   PMP Syndrome is due to less estrogen in the body.
User :   Does this mean you do not know what it is and so it falls under a big vague heading?
User :   What should I try. This problem is really a problem for me.
Doctor :   Have you tried any home remedies for it?
User :   Not really. I tried gargling with mouthwash more often. I tried sucking on ice. My tongue gets so swollen it shows the prints of my teeth. I tried B vitamins. I tried GABA.
Doctor :   How long did you use Vitamin B supplements?
User :   I did sublingual drops for two weeks daily.
Doctor :   Ok.
Doctor :   Was there any improvement in the symptoms?
User :   I thought so initially, and then it came back.
User :   Should I go back to the Vit B and also take iron?
Doctor :   Yes.]
Doctor :   You can also food rich in
Doctor :   vit b and iron.
User :   How long do I take the B for before I decide if it is working or not?
User :   I eat lots of iron rich foods, it does not stick.
Doctor :   It will take around 3 to 4 weeks.
User :   Ok, I will give it a try. After it hopefully goes awy, do I keep up taking the Vit B??
Doctor :   Around 2 to 3 weeks after improvement.
User :   Ok, any other advice for now?
User :   Goodbye unless you have more to say.
Doctor :   It will do for now.
Doctor :   One more thing.
Doctor :   Have you ruled out lingual nerve damage?
Doctor :   You can discuss it with your dentist for further assistance.
Doctor :   Just to rule out one of the possibility.
Doctor :   In case you have haven't done that.
Doctor :   Are you there?
Doctor :   But, it looks very unlikely in your case.
Doctor :   I have to close the window as you are not responding. Please chat with our doctors 24/7 for medical queries.
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor